Review: could Atenolol cause Cough?
Summary: Cough is found among people who take Atenolol, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have High blood pressure.
We study 80,065 people who have side effects while taking Atenolol from FDA and social media. Among them, 1,592 have Cough. Find out below who they are, when they have Cough and more.
You are not alone: join a mobile support group for people who take Atenolol and have Cough >>>
Atenolol has active ingredients of atenolol. It is often used in high blood pressure. (latest outcomes from 82,740 Atenolol users)
Cough has been reported by people with rheumatoid arthritis, high blood pressure, asthma, osteoporosis, high blood cholesterol. (latest reports from 75,650 Cough patients)
On Jan, 13, 2015: 80,065 people reported to have side effects when taking Atenolol. Among them, 1,595 people (1.99%) have Cough.
Time on Atenolol when people have Cough * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Cough when taking Atenolol * :
Age of people who have Cough when taking Atenolol * :
Severity of Cough when taking Atenolol ** :
|least||moderate||severe||most severe |
How people recovered from Cough ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Hypertension (257 people, 16.11%)
- Rheumatoid arthritis (121 people, 7.59%)
- Blood cholesterol increased (64 people, 4.01%)
- Depression (60 people, 3.76%)
- Osteoporosis (58 people, 3.64%)
Top co-used drugs for these people * :
- Aspirin (438 people, 27.46%)
- Lisinopril (206 people, 12.92%)
- Lipitor (196 people, 12.29%)
- Simvastatin (180 people, 11.29%)
- Hydrochlorothiazide (167 people, 10.47%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Cough while taking Atenolol?
You are not alone! Join a mobile support group:
- support group for people who take Atenolol and have Cough
- support group for people who take Atenolol
- support group for people who have Cough
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Atenolol, Cough
You may be interested at these reviews (Write a review):
- Excessive menstrual cycle bleeding??? here's a possible answer! (1 response)
I take Hydrochlorothiazide 25mg and Atenolol 50mg daily for high blood pressure. I have had every exam known to man and all blood work and test results come back clear with no indications of a reason as to why my pressure is high. Needless to say, I take the meds and my blood pressure is controlled. I went to the dentist yesterday to have a filling replaced, the doctor gave me a novocaine injection, did the work and I was out of there happy as a pig in mud. The doctor did not ask if I was on my menstrual cycle and today I realize why he should have. I have to use the restroom every 15 minutes MAXIMUM, to change my sanitary napkin and release the blood that has accumulated in my vaginal canal. Wearing a tampon is not even an option! There is no pain however it is so gross. I once took 2 excedrin while on my cycle and had the mini version of what is happening now. Needless to say, the combination of hydrochlorothiazide and novocaine should not be mixed especially during your menstrual cycle.
- Faslodex driven hell
I have metastatic breast cancer...which has spread to my bones. Needless to say...I'm not a happy camper. Faslodex was my oncologist’s drug of choice for me. I've been on it since July 28, 2014....My first month was loading dosage...and each month that has followed I receive two injections in my tush...250mg each...for a total of 500mg monthly. Tomorrow, Monday November 17, 2014, will be my third round...not including the month of loading. As per my PET scan one month ago...the Faslodex has not started working. From everything I have been told...and read...it takes four to even six rounds to start working...if in fact it works at all.....@%^&*@#...says it all...if ya know what I mean.
What has kicked in from Faslodex...are some horrific side effects......About a month ago...I started having a strange little cough...dry...most of the time.....At times the cough becomes uncontrollable for aprox 15 / 20 minutes...then calms. NOTHING works at relieving it...although I suck down water like it is my last drink on earth...and use a wonderful...soothing throat drop, Halls Breezers...Cool Berry...which eases me...even if it is only psychologically, it is magical. The cough has gotten considerably worse over time...and for those that don't know me...I am sure they think I smoke ten packs a day. My voice is also affected at times due to the cough. My breathing is horrific...and I can no longer walk for any length of time...or for more than a short distance.....Nor can I walk and talk without coughing...and or losing my breath. Stamina...this I have none of!!! And this past week...the shit hit the fan.....Joining the cough...are bone and joint pains...as well as muscle pain. When I called my doctor...@ Sloan Kettering...I spoke with the nurse...and she had not a damn clue as to what might help. As a matter of fact...she told me that she has never heard of any of the side effects that I am now having. WHAT'S WRONG WITH THIS PICTURE???? EVERYTHING!!! However...when I check reputable sites...I find not a few...but hundreds of other people with the same side effects.
From what I have read on all the sites...the only way "WE" are going to get help with issues like these...is by sharing with one another. Not one of the individuals that I speak of has had any positive help with their side effects from their doctors. Am I pissed off??? You bet I am. As for depression...that only comes in small doses for me.....like yesterday...when my body hurt me so badly...my cough was out of control...I had difficulty breathing...and I could not stand on my own two feet without holding on. That moment in time has passed...but for how long??? What will I be hit with next??? When???
- Victoza and liver cancer (cholangiocarcinoma)
My husband was recently diagnosed with stage 4 liver cancer after taking Victoza for several years. The doctor discontinued the Victoza when the cancer was diagnosed but he actually started feeling better after he stopped it until the cancer started progressing. Since cholangiocarcinoma nd pancreatic cancer are similar, is there a link between Victoza and cholangiocarcinoma?
- Melatonin reduces essential tremor of the hand
After taking Melatonin 1mg as a sleep aid for several nights, I noticed that my essential tremor of the hand was showing improvement. Within a week the tremor was almost unnoticeable, and I could print and write neatly, even when slightly stressed at work. I haven't seen this response reported anywhere else; have other people noticed this effect?
- Losartan cause deep vein thrombosis
have had two knee surgeries ,a lumbar decompression, after this three surgeries start taken Losartan potassium and two months later have had a lumbar fusion after this I suffered a Deep Vein Thrombosis, continues taken Losartan for more of year and half, I notice is a bad combination when my older physician increase high dose of Warfarin I was losing mi Vision and stopped Losartan by my self and my vision is great now. my new physician told me that is OK that I had stopped taken Losartan. and I strongly believe that this cause me the DVT.
More reviews for: Atenolol, Cough
Comments from related studies:
From this study (2 years ago):
just switched recently from omeprazole which was not working great. I had a cough at the time also. At the same time Dr doubled simvastatin from 10 to 20 mg.
From this study (2 years ago):
Emm on Apr, 9, 2013:
It is highly unlikely that Lisinopril caused your cancer. You say you also take Atenolol. Both of these medications affect potassium levels in the blood. Altered potassium can cause muscle pain and cramping. The cancer also causes pain. If you are in remission make an appt ASAP. I pray for your recovery. Drink plenty of fluids, eat a mostly raw diet, and do all you can to stay well. Good luck.
amanda biggs on Aug, 31, 2012:
i have breast cancer and i was not feel well so went to doctor and they put me no penicillin vk are they shue it all right to take them
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.